Alert archive / Arizona / Wind Advisories in 2025
Wind Advisory 10, NWS Tucson, AZ
NWS Tucson, AZ issued this wind advisory at Apr 16, 2025, 1:25 AM MST for 6 counties in Arizona. It took effect at Apr 17, 2025, 10:00 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2025, 1:25 AM MST (08:25 UTC)
- In effect from
- Apr 17, 2025, 10:00 AM MST
- Expired
- Apr 17, 2025, 7:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 8.4 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 76 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 3659 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
384 WWUS75 KTWC 160825 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 125 AM MST Wed Apr 16 2025 AZZ508-509-162200- /O.NEW.KTWC.DU.Y.0007.250417T1700Z-250418T0200Z/ /O.NEW.KTWC.WI.Y.0010.250417T1700Z-250418T0200Z/ Eastern Cochise County below 5000 feet-Upper Gila River Valley- Including the cities of Clifton, Safford, Douglas, and Willcox 125 AM MST Wed Apr 16 2025 ...BLOWING DUST ADVISORY IN EFFECT FROM 10 AM TO 7 PM MST THURSDAY... ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM MST THURSDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph expected. These winds will produce areas of blowing dust reducing visibility between one and three miles. Localized dust prone areas including near the Willcox Playa and the Arizona and New Mexico state border will see visibilities between one quarter mile and one half mile in blowing dust. * WHERE...Eastern Cochise County below 5000 feet and Upper Gila River Valley. * WHEN...From 10 AM to 7 PM MST Thursday. * IMPACTS...Hazardous driving conditions due to reduced visibility in blowing dust, especially in areas near and east of the Willcox Playa. Gusty winds will blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with respiratory problems should make preparations to stay indoors until the storm passes. Be ready for a sudden drop in visibility to near zero. If you encounter blowing dust or blowing sand on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep foot off the brake pedal. Remember, 'Pull Aside, Stay Alive'. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ AZZ507-510>513-162200- /O.NEW.KTWC.WI.Y.0010.250417T1700Z-250418T0200Z/ Upper San Pedro River Valley-White Mountains of Graham and Greenlee Counties-Galiuro and Pinaleno Mountains-Chiricahua Mountains-Dragoon and Mule and Huachuca and Santa Rita Mountains- Including the cities of Hannagan Meadow, Chiricahua NM, Mount Graham, Canelo Hills, Sierra Vista, Bisbee, Madera Canyon, and Benson 125 AM MST Wed Apr 16 2025 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM MST THURSDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. Locally higher speeds possible atop exposed terrain. * WHERE...Chiricahua Mountains, Dragoon and Mule and Huachuca and Santa Rita Mountains, Galiuro and Pinaleno Mountains, Upper San Pedro River Valley, and White Mountains of Graham and Greenlee Counties. * WHEN...From 10 AM to 7 PM MST Thursday. * IMPACTS...Strong winds may make driving difficult for high-profile vehicles. Gusty winds will blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ EDWARDS
4 follow-up statements
820 WWUS75 KTWC 162107 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 207 PM MST Wed Apr 16 2025 AZZ508-509-171200- /O.CON.KTWC.DU.Y.0007.250417T1700Z-250418T0200Z/ /O.CON.KTWC.WI.Y.0010.250417T1700Z-250418T0200Z/ Eastern Cochise County below 5000 feet-Upper Gila River Valley- Including the cities of Douglas, Clifton, Willcox, and Safford 207 PM MST Wed Apr 16 2025 ...BLOWING DUST ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM MST THURSDAY... ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM MST THURSDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph expected. These winds will produce areas of blowing dust reducing visibility between one and three miles. Localized dust prone areas including near the Willcox Playa and the Arizona and New Mexico state border will see visibilities between one quarter mile and one half mile in blowing dust. * WHERE...Eastern Cochise County below 5000 feet and Upper Gila River Valley. * WHEN...From 10 AM to 7 PM MST Thursday. * IMPACTS...Hazardous driving conditions due to reduced visibility in blowing dust, especially in areas near and east of the Willcox Playa. Gusty winds will blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with respiratory problems should make preparations to stay indoors until the storm passes. Be ready for a sudden drop in visibility to near zero. If you encounter blowing dust or blowing sand on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep foot off the brake pedal. Remember, 'Pull Aside, Stay Alive'. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ AZZ507-510>513-171200- /O.CON.KTWC.WI.Y.0010.250417T1700Z-250418T0200Z/ Upper San Pedro River Valley-White Mountains of Graham and Greenlee Counties-Galiuro and Pinaleno Mountains-Chiricahua Mountains-Dragoon and Mule and Huachuca and Santa Rita Mountains- Including the cities of Sierra Vista, Canelo Hills, Madera Canyon, Benson, Mount Graham, Hannagan Meadow, Bisbee, and Chiricahua NM 207 PM MST Wed Apr 16 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM MST THURSDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Chiricahua Mountains, Dragoon and Mule and Huachuca and Santa Rita Mountains, Galiuro and Pinaleno Mountains, Upper San Pedro River Valley, and White Mountains of Graham and Greenlee Counties. * WHEN...From 10 AM to 7 PM MST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
180 WWUS75 KTWC 170807 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 107 AM MST Thu Apr 17 2025 AZZ508-509-172200- /O.CON.KTWC.DU.Y.0007.250417T1700Z-250418T0200Z/ /O.CON.KTWC.WI.Y.0010.250417T1700Z-250418T0200Z/ Eastern Cochise County below 5000 feet-Upper Gila River Valley- Including the cities of Douglas, Willcox, Clifton, and Safford 107 AM MST Thu Apr 17 2025 ...BLOWING DUST ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph expected. These winds will produce areas of blowing dust reducing visibility between one and three miles. Localized dust prone areas including near the Willcox Playa and the Arizona and New Mexico state border will see visibilities between one quarter mile and one half mile in blowing dust. * WHERE...Eastern Cochise County below 5000 feet and Upper Gila River Valley. * WHEN...From 10 AM this morning to 7 PM MST this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility in blowing dust, especially in areas near and east of the Willcox Playa. Gusty winds will blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with respiratory problems should make preparations to stay indoors until the storm passes. Be ready for a sudden drop in visibility to near zero. If you encounter blowing dust or blowing sand on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep foot off the brake pedal. Remember, 'Pull Aside, Stay Alive'. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ AZZ507-510>513-172200- /O.CON.KTWC.WI.Y.0010.250417T1700Z-250418T0200Z/ Upper San Pedro River Valley-White Mountains of Graham and Greenlee Counties-Galiuro and Pinaleno Mountains-Chiricahua Mountains-Dragoon and Mule and Huachuca and Santa Rita Mountains- Including the cities of Mount Graham, Madera Canyon, Hannagan Meadow, Sierra Vista, Benson, Canelo Hills, Bisbee, and Chiricahua NM 107 AM MST Thu Apr 17 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Chiricahua Mountains, Dragoon and Mule and Huachuca and Santa Rita Mountains, Galiuro and Pinaleno Mountains, Upper San Pedro River Valley, and White Mountains of Graham and Greenlee Counties. * WHEN...From 10 AM this morning to 7 PM MST this evening. * IMPACTS...Strong winds may make driving difficult for high-profile vehicles. Gusty winds will blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ EDWARDS
162 WWUS75 KTWC 172108 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 208 PM MST Thu Apr 17 2025 AZZ508-509-180200- /O.CON.KTWC.DU.Y.0007.000000T0000Z-250418T0200Z/ /O.CON.KTWC.WI.Y.0010.000000T0000Z-250418T0200Z/ Eastern Cochise County below 5000 feet-Upper Gila River Valley- Including the cities of Douglas, Clifton, Willcox, and Safford 208 PM MST Thu Apr 17 2025 ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * WHAT...Southwest winds of 25 to 35 mph with gusts up to 50 mph expected. These winds will produce areas of blowing dust reducing visibility between one and three miles. Localized dust prone areas including near the Willcox Playa and the Arizona and New Mexico state border will see visibilities down to one half mile in blowing dust. * WHERE...Eastern Cochise County below 5000 feet and Upper Gila River Valley. * WHEN...Until 7 PM MST this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility in blowing dust, especially in areas near and east of the Willcox Playa. Gusty winds will blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with respiratory problems should make preparations to stay indoors until the storm passes. Be ready for a sudden drop in visibility to near zero. If you encounter blowing dust or blowing sand on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep foot off the brake pedal. Remember, 'Pull Aside, Stay Alive'. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ AZZ507-510>513-180200- /O.CON.KTWC.WI.Y.0010.000000T0000Z-250418T0200Z/ Upper San Pedro River Valley-White Mountains of Graham and Greenlee Counties-Galiuro and Pinaleno Mountains-Chiricahua Mountains-Dragoon and Mule and Huachuca and Santa Rita Mountains- Including the cities of Madera Canyon, Benson, Hannagan Meadow, Sierra Vista, Canelo Hills, Chiricahua NM, Mount Graham, and Bisbee 208 PM MST Thu Apr 17 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. Locally higher speeds possible atop exposed terrain. * WHERE...Chiricahua Mountains, Dragoon and Mule and Huachuca and Santa Rita Mountains, Galiuro and Pinaleno Mountains, Upper San Pedro River Valley, and White Mountains of Graham and Greenlee Counties. * WHEN...Until 7 PM MST this evening. * IMPACTS...Strong winds may make driving difficult for high-profile vehicles. Gusty winds will blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ GLZ
461 WWUS75 KTWC 180150 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 650 PM MST Thu Apr 17 2025 AZZ508-509-180300- /O.EXP.KTWC.DU.Y.0007.000000T0000Z-250418T0200Z/ /O.EXP.KTWC.WI.Y.0010.000000T0000Z-250418T0200Z/ Eastern Cochise County below 5000 feet-Upper Gila River Valley- Including the cities of Willcox, Clifton, Safford, and Douglas 650 PM MST Thu Apr 17 2025 ...BLOWING DUST ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING... ...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING... The threat has ended, but winds will remain gusty for the next couple of hours. $$ AZZ507-510>513-180300- /O.EXP.KTWC.WI.Y.0010.000000T0000Z-250418T0200Z/ Upper San Pedro River Valley-White Mountains of Graham and Greenlee Counties-Galiuro and Pinaleno Mountains-Chiricahua Mountains-Dragoon and Mule and Huachuca and Santa Rita Mountains- Including the cities of Sierra Vista, Madera Canyon, Canelo Hills, Hannagan Meadow, Bisbee, Mount Graham, Chiricahua NM, and Benson 650 PM MST Thu Apr 17 2025 ...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING... The threat has ended, but winds will remain gusty for the next couple of hours. $$ AWH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 15, 2:50 PM MST, 10 hours 35 minutes earlier.
Area forecast discussion, Apr 15, 2:50 PM MST, 10 hours 35 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 250 PM MST Tue Apr 15 2025 .SYNOPSIS...Unseasonably warm temperatures continue through tomorrow before a cooling trend ends the week. Breezy to windy conditions are expected each afternoon through most of the week. The strongest winds are likely Thursday which will result in critical fire weather conditions, along with the potential for patchy blowing dust. Another, more established weather system moving into the Desert Southwest late in the week into the weekend will provide cooler afternoon temperatures and even a chance of light precipitation. && .DISCUSSION...Scattered cumulus clouds across the area today which will diminish after sunset leaving a clear sky overnight. Main concern next several days will be strong gusty winds and fire weather concerns with near critical to critical fire weather conditions. We hoisted a Red Flag Warning for Wednesday, mainly south and east of a Clifton to Green Valley to Nogales line and upgraded the Fire Weather Watch on Thursday to Red Flag Warning. The upcoming windy days is associated with an upper low that was 380 miles west of LA as of 2 pm. This low will lumber toward srn CA over the next 24 hours, then weaken and phase with a system dropping out of western Canada. The tight pressure gradient will bring SW winds of 15 to 25 mph with gusts 35 to 45 mph on Wednesday and 20 to 30 mph with gust 40 to 50 mph on Thursday. At this time held off on any wind headlines, especially across Cochise county. The gusty winds will kick up areas of blowing dust also. Highs tomorrow will be near to what occurs today then 5-10 degrees cooler on Thursday. Friday and Saturday: Cooler but not as windy. The above meager trof will drop into the state and continue to move across the state Friday night bringing a 10%-30% chance of very light showers late Friday night thru Saturday morning. Snow levels down to around 7000 feet with light accumulations. Sunday: Chilly start to the morning, especially for the colder eastern valleys where isolated areas will be at or near freezing for a few hours. Highs rebound 6 to 10 degrees warmer. Monday and Tuesday: Warmer with highs several degrees above normal. && .AVIATION...Valid through 17/00Z. SCT cumulus clouds 9k-11k ft AGL thru 16/02z then SKC. SFC winds SWLY 12-18 kts with gusts until 16/02z diminishing thru 16/06z then bcmg light, vrbl and terrain driven less than 10 kts overnight thru 16/15z. SFC winds bcmg SWLY 10-15 kts thru 16/18z then bcmg 15-25 kts with gusts 25-35 kts thru end of valid pd. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Near critical to critical fire weather conditions tomorrow and Thursday with Red Flag warnings issued Wednesday and Thursday for fire weather zones 151, 152, 153, and 154. Southwest winds Wednesday 15 to 25 mph with gusts 30 to 40 mph then stronger Thursday 20 to 30 mph with gusts 35 to 45 mph with locally higher gusts. Minimum RH both days 5 to 10 percent. Though moisture begins to move in from the west Friday, near critical fire weather conditions are possible again in far southeastern Cochise county. Cooler temperatures and a chance for light precipitation arrives with a crossing system on Saturday. && .TWC WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon to 6 PM MST Wednesday for AZZ151-152-154. Red Flag Warning from 10 AM to 8 PM MST Thursday for AZZ151>154. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 1:25 AM MST | Blowing Dust Advisory | TWC | Cochise, Graham, Greenlee | 42 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.